• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Some good news

P

plumtart

Member
Joined
Jan 7, 2015
Messages
18
I got diagnosed with some minor mental issue by a private psychiatrist in 2001 and started to give me low doses of antipsychotic such as as solian, risperdol etc. i didn't think i have a mental illness myself at the time. i only felt i experienced some side effects associated with taking these pills, such as loss of sexual ability etc. it was until jan2014 i had an episode of psychosis that i felt quite serious. in that incident, i was sitting in the office and suddenly i saw text from the computer screen flooding into my eyes, then there was a loud screaming sound, and parts of the screen grew into a golden bubble, then i felt i lost control of my mind as i was going insane. i immediately tried to gain control of myself and left the office to head home to rest. i managed to be able to pay the taxi driver and open door at home. after waking up, i felt normal again. the psychiatrist told me that was psychosis and the reason i had that experience was because i wasnt taking an enough dose of pill. so he upped my pill to 80mg zeldox. i lost job a few times, and during a 2 year period, i would suddenly feel anxiety and loose control of myself. so the doctor upped the dosage to maximum doze. At that level, i didn't experience anxiety or loss of control anymore, but it had an impact on my heart. So the psychiatrist changed it to a low dose of olanzapine. I didnt feel any side effects - no more fluctuations of saliva, tremping hands, insomnia or anxiety. along with the treatment, i took fishoil pill and vitamin b. i suspect these health pills are helping me to get better. it has been 1 year since i didnt experience loss of control of mind. i feel well. i hope my experience help someone reading this.
 
P

plumtart

Member
Joined
Jan 7, 2015
Messages
18
Update

I read somewhere in the medication leaflet in the box that one of the side effects taking these pills is that i may have weight gain. Yes I seem to note I got a bigger belly fat around the waist. I hired a personal trainer to discipline me to exercise. Before I was about 55kg now 68kg.
The medication that I was given now is:

olazipine starting dose - taken evening
invega starting dose 3mg - taken evening

danxipress 1 morning 1 evening
Benzhexol heck table 2mg 3 times per day.

I earn a starting basic salary doing some office job processing data. I have informed my boss of my disability that one ear is deaf and having 'mental illness' thats being treated. They didn't abuse me like in other jobs elsewhere, and I go home to rest and get enough sleep (I dont think I can raise children given my financial situation and health). Gradually I see I have recovered and function like a normal adult. I am aged 45 and when I exercise, my heart rate can shoot up to like 150-168. I think getting a 6 pack abs is a very far goal that may be not achievable but my current goal is to try maintain a healthy weight.
Thanks for reading, I hope my sharing helps someone.
 
NWiddi

NWiddi

Well-known member
Forum Safety Team
Joined
May 6, 2017
Messages
1,639
Location
Sheffiield
I was on Olanzapine for two years and gained six stones in weight, I had a huge appetite and had massive burgers from the local take away at least three times a week.

I'm now on Aripiprazole and my appetite has reduced significantly and without much exercise I've already dropped a stone from 16 down to 15, I'm still only two months into taking it and have just gone up to the maximum dose a few days ago but thankfully I've not noticed any side effects.
 
InfiniteRectangles

InfiniteRectangles

Well-known member
Joined
Sep 23, 2018
Messages
508
Location
Georgia, USA
I was on Olanzapine for two years and gained six stones in weight, I had a huge appetite and had massive burgers from the local take away at least three times a week.

I'm now on Aripiprazole and my appetite has reduced significantly and without much exercise I've already dropped a stone from 16 down to 15, I'm still only two months into taking it and have just gone up to the maximum dose a few days ago but thankfully I've not noticed any side effects.
The same thing happened to me. Not only did Olanzapine not work for me but it made me gain a bunch of weight. I went off of that and went on Vraylar and my appetite has gone down and I've managed to lose a little weight. I'm about to change meds again though because Vraylar is crazy expensive.
 
Top